Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 243, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Oct 4, 2013, 11:41 PM CDT for 5 counties in Kansas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 4, 2013, 11:41 PM CDT (04:41 UTC)
- Expired
- Oct 5, 2013, 12:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Allen County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS
The radar
The Tulsa radar (KINX), 138 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 11:42 PM CDT | TSTM WND GST 60 | 6 Ne Independence, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 4, 3:11 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1280 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
670
WUUS53 KICT 050441
SVRICT
KSC001-099-125-133-205-050530-
/O.NEW.KICT.SV.W.0243.131005T0441Z-131005T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1141 PM CDT FRI OCT 4 2013
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ALLEN COUNTY IN SOUTHEAST KANSAS...
NORTHERN LABETTE COUNTY IN SOUTHEAST KANSAS...
NORTHEASTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
NEOSHO COUNTY IN SOUTHEAST KANSAS...
SOUTHEASTERN WILSON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 1230 AM CDT
* AT 1138 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES
SOUTHEAST OF NEODESHA...AND MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PARSONS...MOUND VALLEY...ALTAMONT...THAYER...GALESBURG...ERIE...ST.
PAUL...PARSONS TRI CITY AIRPORT...DENNIS...EARLTON...LABETTE...
SOUTH MOUND...STARK AND SAVONBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3721 9507 3712 9572 3744 9582 3782 9508
3748 9508 3745 9507
TIME...MOT...LOC 0441Z 239DEG 49KT 3736 9558
HAIL...<.75IN
WIND...60MPH
$$
JAKUB3 follow-up statements
818
WWUS53 KICT 050456
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1156 PM CDT FRI OCT 4 2013
KSC001-099-125-133-205-050530-
/O.CON.KICT.SV.W.0243.000000T0000Z-131005T0530Z/
NEOSHO KS-MONTGOMERY KS-LABETTE KS-ALLEN KS-WILSON KS-
1156 PM CDT FRI OCT 4 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WILSON...SOUTHEASTERN ALLEN...NORTHERN LABETTE...NORTHEASTERN
MONTGOMERY AND NEOSHO COUNTIES UNTIL 1230 AM CDT...
AT 1152 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
THAYER...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PARSONS...GALESBURG...ERIE...ST. PAUL...EARLTON...LABETTE...SOUTH
MOUND...STARK AND SAVONBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3721 9507 3712 9572 3753 9565 3782 9508
3748 9508 3745 9507
TIME...MOT...LOC 0456Z 239DEG 34KT 3742 9543
HAIL...<.75IN
WIND...60MPH
$$
JAKUB011 WWUS53 KICT 050507 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1207 AM CDT SAT OCT 5 2013 KSC125-205-050517- /O.CAN.KICT.SV.W.0243.000000T0000Z-131005T0530Z/ MONTGOMERY KS-WILSON KS- 1207 AM CDT SAT OCT 5 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILSON AND NORTHEASTERN MONTGOMERY COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3736 9507 3723 9552 3760 9553 3782 9508 TIME...MOT...LOC 0507Z 239DEG 34KT 3747 9532 $$ KSC001-099-133-050530- /O.CON.KICT.SV.W.0243.000000T0000Z-131005T0530Z/ NEOSHO KS-LABETTE KS-ALLEN KS- 1207 AM CDT SAT OCT 5 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN ALLEN...NORTHERN LABETTE AND NEOSHO COUNTIES UNTIL 1230 AM CDT... AT 1201 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GALESBURG... AND MOVING NORTHEAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... ERIE...ST. PAUL...SOUTH MOUND...STARK AND SAVONBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3736 9507 3723 9552 3760 9553 3782 9508 TIME...MOT...LOC 0507Z 239DEG 34KT 3747 9532 HAIL...<.75IN WIND...60MPH $$ JAKUB
554 WWUS53 KICT 050521 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1221 AM CDT SAT OCT 5 2013 KSC001-099-133-050531- /O.EXP.KICT.SV.W.0243.000000T0000Z-131005T0530Z/ NEOSHO KS-LABETTE KS-ALLEN KS- 1221 AM CDT SAT OCT 5 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALLEN...NORTHERN LABETTE AND NEOSHO COUNTIES WILL EXPIRE AT 1230 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3736 9507 3723 9552 3760 9553 3782 9508 TIME...MOT...LOC 0521Z 239DEG 34KT 3754 9518 $$ JAKUB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 9:48 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Oct 4, 9:48 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 948 PM CDT FRI OCT 4 2013 .UPDATE... ISSUED AT 947 PM CDT FRI OCT 4 2013 A BROKEN LINE OF CONVECTION CONTINUES ALONG THE MAIN COLD FRONTAL BOUNDARY ACROSS THE FLINT HILLS. STORMS ARE ONLY MARGINALLY STRONG...AT THIS TIME...SO WILL EXPIRE THE WATCH AT 03Z. EXPECT THE FRONTAL BOUNDARY TO MAKE SLOW PROGRESS INTO SOUTHEAST KS...AFTER MIDNIGHT. COULD SEE SOME OF THIS SHOWER ACTIVITY LINGER OVER EXTREME SERN KS UNTIL LATE TONIGHT...AS MOISTURE TRANSPORT VEERS INTO THIS AREA. SO WILL MAKE ADJUSTMENTS TO POPS WITH THE EASTWARD PROGRESSION. MOISTURE TRANSPORT CURRENTLY LOCATED ALONG THE BOUNDARY MAY LEAD TO A COUPLE OF LINGERING POST FRONTAL SHOWERS ALONG THE TURNPIKE...BUT DO NOT EXPECT THIS ACTIVITY TO LAST LONG EITHER. EXPECT CLOUDS TO SLOWLY MOVE EAST AS THE OVERNIGHT PROGRESSES WITH MUCH COOLER AIR MOVING INTO THE AREA. KETCHAM UPDATE ISSUED AT 7 PM CDT FRI OCT 4 2013 LINE OF STRONG THUNDERSTORMS CONTINUES ALONG THE PREVIOUSLY ADVERTISED STRONG COLD FRONT THAT IS SURGING SE ACROSS THE KS TURNPIKE. HAVE FINE TUNED THUNDERSTORM COVERAGE TO REFLECT RADAR TRENDS. WITH THE LINE OF THUNDERSTORMS HAVING DEPARTED MCPHERSON AND RENO COUNTIES...THESE 2 COUNTIES HAVE BEEN CLEARED FROM SEVERE THUNDERSTORM WATCH #540. WITH NORTHWEST WINDS ACROSS CENTRAL KS HOLDING BETWEEN 15 AND 25 MPH...HAVE CANCELLED THE WIND ADVISORY THAT HAD BEEN IN EFFECT FOR THAT PART OF CENTRAL KANSAS GENERALLY ALONG...AND WEST...OF K-14. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 338 PM CDT FRI OCT 4 2013 THIS EVENING: THE PRIMARY ISSUE CONTINUES TO BE SEVERE THUNDERSTORM POTENTIAL AS A STRONG COLD FRONT SURGES SE ACROSS KS. EARLY THIS AFTERNOON THE FRONT CURVED FROM AN INTENSE SURFACE CYCLONE CENTERED OVER CENTRAL NEBRASKA THROUGH NORTH CENTRAL & CENTRAL KS TO JUST E OF THE OK PANHANDLE. RICH LOWER-DECK MOISTURE IS COVERING GENERALLY THE EASTERN HALF OF THE NEIGHBORHOOD WHERE 65-70F SFC DEWPOINTS RESIDE. THE UPPER-LEVEL CYCLONE WAS CENTERED OVER THE WY/NE CO BORDER. THE UPPER-LEVEL CYCLONE SHOULD STRENGTHEN FURTHER AS IT MOVES NE TOWARD THE NEBRASKA/SD BORDER. IN RESPONSE...THE SURFACE CYCLONE WILL LIFT SLOWLY NE WHERE IT WILL BEGIN TO OCCLUDE. THIS WOULD ENABLE THE FRONT TO ACCELERATE AS IT CROSSES KS. THE DEEP-LAYER SHEAR WILL COMBINE WITH MIXED-LAYER CAPES OF 2,000-2,500 J/KG TO PROMOTE SEVERE THUNDERSTORM DEVELOPMENT OVER CENTRAL & SC KS WHERE BOTH LARGE HAIL...PERHAPS GOLFBALL-SIZED...& DAMAGING 60-70 MPH WINDS ARE POSSIBLE. THE CONVECTIVE "WINDOW OF OPPORTUNITY" FOR SC & SE KS WILL BE WIDEST TIL ~10PM. A SECONDARY ISSUE IS THE WIND ADVISORY WHICH REMAINS IN EFFECT FOR THAT PART OF CENTRAL KS GENERALLY W OF K-14 UNTIL MID-NIGHT. AT THE MOMENT...WINDS ARE BELOW ADVISORY LEVELS (20-25 MPH) BUT WITH AN INCREASE POSSIBLE IN THE IMMEDIATE WAKE OF COLD FRONTAL PASSAGE WILL ERR ON SIDE OF CAUTION & KEEP ADVISORY INTACT. LATER TONIGHT: WITH THE COLD FRONT CROSSING FAR SE KS ANY CHANCES FOR SEVERE THUNDERSTORMS WOULD LIKEWISE BE CONFINED TO THESE AREAS. MUCH COOLER AIR WILL SPREAD ACROSS KS IN A NW-SE MANNER WITH LOWS IN THE LOWER 40S LIKELY FOR CENTRAL KS. REST OF THE WEEKEND: ALL OF THE NEIGHBORHOOD WILL EXPERIENCE NICE WEATHER AS DRY...COOL AIR CONTINUES TO SPREAD ACROSS THE AREA. A WARMING TREND SHOULD COMMENCE ON MONDAY AS LOWER-DECK FLOW BACKS TO SW...ALBEIT WEAK...COMPONENT. .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 338 PM CDT FRI OCT 4 2013 ALL WILL BE QUIET UNTIL THU NIGHT WHEN THE NEXT CYCLONE IS FORECAST TO APPROACH...IF NOT CROSS...THE CENTRAL ROCKIES. THIS WOULD INDUCE RAPID SFC CYCLOGENESIS OVER THE WRN PLAINS THU NIGHT. FOR NOW HAVE RETAINED THE GENERIC ~20% CHANCES FOR THE GENERALLY THE WRN CORRIDOR OF THE COUNTY FORECAST AREA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1254 PM CDT FRI OCT 4 2013 LATEST MODELS IN FAIRLY DECENT AGREEMENT ON TIMING OF FRONT/PRECIPITATION ACROSS THE AREA WITH ONLY MINOR TWEAKING TO THE PREVIOUS TIMING. CLOSE CALL AT KSLN WHERE FRONT AND DRIER AIR MAY PUSH THROUGH PRIOR TO SUFFICIENT HEATING TO BREAK CAP. OPTED FOR VCTS THERE AT THE MOMENT...BUT COULD SEE IT GOING EITHER WAY. CHANCES BETTER AT KHUT/KICT/KCNU WHERE PROBABILITIES ARE GOOD ENOUGH FOR TEMPO GROUP. VFR CONDITIONS ARE EXPECTED OUTSIDE OF THUNDERSTORMS...WITH CEILINGS RISING AND WINDS VERY SLOWLY DIMINISHING THROUGHOUT THE LATTER HALF OF THE PERIOD. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 47 63 40 67 / 70 0 0 0 HUTCHINSON 43 62 39 67 / 10 0 0 0 NEWTON 45 61 39 65 / 50 0 0 0 ELDORADO 47 62 41 65 / 70 0 0 0 WINFIELD-KWLD 49 64 42 66 / 70 0 0 0 RUSSELL 41 59 37 66 / 10 0 0 0 GREAT BEND 42 60 37 67 / 10 0 0 0 SALINA 43 62 39 66 / 10 0 0 0 MCPHERSON 43 61 39 66 / 10 0 0 0 COFFEYVILLE 49 64 42 65 / 90 30 0 0 CHANUTE 48 62 41 64 / 90 10 0 0 IOLA 48 62 41 64 / 100 10 0 0 PARSONS-KPPF 48 63 42 64 / 90 20 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 4, 10:05 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1005 PM CDT FRI OCT 4 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-060315- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1005 PM CDT FRI OCT 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A BROKEN LINE OF THUNDERSTORMS WILL CONTINUE OVER THE FLINT HILLS AND SOUTHEAST KANSAS OVERNIGHT. A FEW STRONG STORMS ARE POSSIBLE. GUSTY WINDS TO 30 TO 40 MPH ARE THE MAIN CONCERN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW THUNDERSTORMS ARE POSSIBLE OVER AREAS GENERALLY ALONG...AND WEST...OF HIGHWAY 14...THURSDAY NIGHT. THE THUNDERSTORMS SHOULD BE NEITHER STRONG NOR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KETCHAM
In the hours before
Special weather statement, Oct 4, 8:06 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
806 PM CDT FRI OCT 4 2013
KSZ069-093-050145-
BUTLER-COWLEY-
806 PM CDT FRI OCT 4 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER AND COWLEY COUNTIES...
AT 802 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR UDALL...OR 8 MILES NORTHWEST OF
WINFIELD...AND MOVING NORTHEAST AT 35 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3732 9716 3748 9715 3773 9669 3740 9652
3723 9715
TIME...MOT...LOC 0106Z 240DEG 30KT 3736 9704
JAKUBSpecial weather statement, Oct 4, 8:54 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
854 PM CDT FRI OCT 4 2013
KSZ093-050245-
COWLEY-
854 PM CDT FRI OCT 4 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR COWLEY COUNTY...
AT 849 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF ARKANSAS CITY...OR 16
MILES SOUTHWEST OF WINFIELD...AND MOVING NORTHEAST AT 30 MPH.
WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
&&
LAT...LON 3700 9714 3723 9715 3748 9665 3748 9664
3700 9657
TIME...MOT...LOC 0153Z 241DEG 27KT 3707 9707
JAKUBLocal storm report, Oct 4, 9:10 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
910 PM CDT FRI OCT 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND DMG 3 NW BENTON 37.82N 97.15W
10/04/2013 BUTLER KS BROADCAST MEDIA
DELAYED REPORT. BRADFORD PEAR TREE SNAPPED BY 60-70 MPH
WINDS. AT NATIVITY PINES. VIA KFDI NEWS REPORTER.
&&
BDKLocal storm report, Oct 4, 10:15 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1015 PM CDT FRI OCT 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 3 N CRYSTAL SPRINGS 37.32N 98.15W
10/04/2013 E1.00 INCH HARPER KS PUBLIC
RELAYED BY AN OFF DUTY NWS EMPLOYEE.
0520 PM HAIL 4 E NORWICH 37.46N 97.77W
10/04/2013 E0.75 INCH SUMNER KS BROADCAST MEDIA
REPORTED IN SUPPESVILLE...RELAYED BY KAKE TV.
0520 PM HAIL 3 N NORWICH 37.50N 97.85W
10/04/2013 E0.75 INCH KINGMAN KS FIRE DEPT/RESCUE
WINDS OF 40 TO 50 MPH ACCOMPANIED THE HAIL.
0544 PM HAIL 5 WNW CLEARWATER 37.53N 97.58W
10/04/2013 E0.75 INCH SEDGWICK KS TRAINED SPOTTER
0545 PM TSTM WND GST WEST WICHITA 37.69N 97.46W
10/04/2013 E60.00 MPH SEDGWICK KS STORM CHASER
STORM CHASER ESTIMATED 50 TO 60 MPH WINDS AT 119TH AND
KELLOGG.
0551 PM HAIL WICHITA MID CONTINENT A 37.66N 97.44W
10/04/2013 E0.50 INCH SEDGWICK KS OFFICIAL NWS OBS
PEA TO HALF INCH SIZE HAIL AT NWS OFFICE.
0551 PM HAIL DOWNTOWN WICHITA 37.69N 97.34W
10/04/2013 E0.25 INCH SEDGWICK KS BROADCAST MEDIA
FROM KSN TV.
0600 PM TSTM WND GST EASTBOROUGH 37.68N 97.26W
10/04/2013 E60.00 MPH SEDGWICK KS TRAINED SPOTTER
DELAYED REPORT. ESTIMATED NEAR 13TH AND WOODLAWN. SMALL
TREE LIMBS WERE DOWNED.
0605 PM TSTM WND DMG ANDOVER 37.69N 97.14W
10/04/2013 BUTLER KS EMERGENCY MNGR
A TREE OF 18 INCHES IN DIAMETER WAS UPROOTED ONTO A
MOBILE HOME. NO DAMAGE ESTIMATE GIVEN.
0613 PM TSTM WND DMG 3 NW BENTON 37.82N 97.15W
10/04/2013 BUTLER KS BROADCAST MEDIA
DELAYED REPORT. BRADFORD PEAR TREE SNAPPED BY 60-70 MPH
WINDS. AT NATIVITY PINES. VIA KFDI NEWS REPORTER.
&&
CDJSpecial weather statement, Oct 4, 10:25 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1025 PM CDT FRI OCT 4 2013
KSZ098-050415-
CHAUTAUQUA-
1025 PM CDT FRI OCT 4 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA COUNTY...
AT 1022 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF GRAINOLA...OR 22 MILES
SOUTHWEST OF SEDAN...AND MOVING NORTHEAST AT 45 MPH.
WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
&&
LAT...LON 3701 9652 3702 9653 3730 9652 3730 9596
3699 9597 3699 9652
TIME...MOT...LOC 0326Z 230DEG 38KT 3699 9650
JAKUBSpecial weather statement, Oct 4, 11:20 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1120 PM CDT FRI OCT 4 2013
KSZ095-096-099-100-050515-
LABETTE-MONTGOMERY-NEOSHO-WILSON-
1120 PM CDT FRI OCT 4 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE...MONTGOMERY...NEOSHO AND WILSON
COUNTIES...
AT 1119 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF HAVANA...OR 16
MILES EAST OF SEDAN...AND MOVING NORTHEAST AT 40 MPH.
WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
&&
LAT...LON 3701 9596 3738 9596 3773 9551 3721 9515
3700 9596
TIME...MOT...LOC 0420Z 234DEG 34KT 3717 9589
JAKUBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 7:20 PM CDT | Special Weather Statement | ICT | Butler | 40 min |
| Oct 4, 7:23 PM CDT | Special Weather Statement | ICT | Sumner | 52 min |
| Oct 4, 8:06 PM CDT | Special Weather Statement | ICT | Cowley | 39 min |
| Oct 4, 8:54 PM CDT | Special Weather Statement | ICT | Cowley | 51 min |
| Oct 4, 10:25 PM CDT | Special Weather Statement | ICT | Chautauqua | 50 min |
| Oct 4, 11:20 PM CDT | Special Weather Statement | ICT | Labette, Montgomery | 55 min |
| Oct 5, 12:44 AM CDT | Special Weather Statement | ICT | Montgomery | 46 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.